Do you have a friend or loved one with Parkinsons ?
You reckon that would be bad enough ?
Is their behaviour a bit (or a lot or even dangerously) out of character?
It may be the drugs they are taking and not their real self or the disease!Please read ALL of this post (not just the link) if this resonates:
There is a group of drugs called “Dopamine Agonists”, that have been documented as causing this behaviour with some people who take these drugs.
According to Parkinsons VIC:”Research has shown that around 17% of people with Parkinson’s who take dopamine agonists experience impulsive and compulsive behaviour. “
There are alternatives !If you observe:
- Mental illness causing severe suspiciousness (PARANOIA),
- Compulsive and repetitive behaviour Delusions
- Gambling (this can take many forms, and not the obvious pokie machines, gambling can take the form of risk in business)
- Adverse Risk-taking, and irrational decision making
- Compulsive behaviour such as gambling, hypersexuality, shopping, eating, medication use and repetitive purposeless activities
- Shortness of breath or tightness in the chest
- Shortness of breath, swelling of the feet or legs due to fluid build-up (heart failure).
Your actions may save someone from ruin !What can you do ?Do NOT blame your friend, they do and will need your empathy and understanding, now and ongoing, it may be the drug, not them that may be affecting their behaviour.
Subtly fact find and enquire as to the drugs taken by your friend.
See if they are on the list below.Contact the Parkinsons authority of your state with your concernsEnsure their neurologist is alerted to the symptoms.
Join the Australian and New Zealand Parkinsons Support Group for peer discussions. (What’s said in the group, stays in the group)https://www.facebook.com/groups/ANZPSC/And/Or You can contact me if you feel comfortable in doing so (please do)
If you notice any of the above, ignoring this post is NOT an option !
- Which Drugs are they in Australia?
- Apomine® (apomorphine)
- Movapo® (apomorphine)
- Neupro® (rotigotine)
- Sifrol® (pramipexole)
I am in the midst of setting up a website to capture (anonymously) all the horror stories of lives ruined world wide by this drug. Am I qualified to document this: No not medically, but from a lived and observed experience YES ! Hopefully, this message will get out to the people that can assist those silently hurting!